Alert archive / Indiana / Frost Advisories in 2011

Frost Advisory 6, NWS Indianapolis, IN

October 29, 201139 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 29, 2011, 3:05 PM EDT for 39 counties in Indiana. It took effect at Oct 30, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:05 PM EDT (19:05 UTC)
In effect from
Oct 30, 2011, 2:00 AM EDT
Expired
Oct 30, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS73 KIND 291905
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT LATE TONIGHT AND SUNDAY MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ALONG WITH COOL TEMPERATURES
IN THE MIDDLE 30S ARE EXPECTED TONIGHT. THIS WILL RESULT IN
FAVORABLE CONDITIONS FOR FROST FORMATION.

INZ021-028>031-035>049-051>057-060>065-067>072-300315-
/O.NEW.KIND.FR.Y.0006.111030T0600Z-111030T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
305 PM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURE: LOW TEMPERATURES IN THE MIDDLE AND LOWER 30S ARE
  EXPECTED ON EARLY SUNDAY MORNING.

* IMPACTS: PLANTS THAT ARE LEFT OUTDOORS OR UNCOVERED MAY BE
  DAMAGED BY FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMF
3 follow-up statements
843 
WWUS73 KIND 300134
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT LATE TONIGHT AND SUNDAY MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ALONG WITH COOL TEMPERATURES
WILL RESULT IN FAVORABLE CONDITIONS FOR FROST FORMATION.

INZ021-028>031-035>049-051>057-060>065-067>072-301000-
/O.CON.KIND.FR.Y.0006.111030T0600Z-111030T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
934 PM EDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURE: TEMPERATURES IN THE LOWER 30S ARE EXPECTED BY EARLY SUNDAY
  MORNING.

* IMPACTS: PLANTS THAT ARE LEFT OUTDOORS OR UNCOVERED MAY BE 
  DAMAGED OR KILLED BY FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JAS
269 
WWUS73 KIND 300819
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 AM EDT SUN OCT 30 2011

...FROST ADVISORY IN EFFECT THIS MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ALONG WITH COOL TEMPERATURES
HAVE RESULTED IN FAVORABLE CONDITIONS FOR FROST FORMATION.

INZ021-028>031-035>049-051>057-060>065-067>072-301300-
/O.CON.KIND.FR.Y.0006.000000T0000Z-111030T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
419 AM EDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES IN THE LOWER 30S ARE OCCURRING THIS MORNING.

* IMPACTS: PLANTS THAT ARE LEFT OUTDOORS OR UNCOVERED MAY BE 
  DAMAGED OR KILLED BY FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NIELD
234 
WWUS73 KIND 301258
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
858 AM EDT SUN OCT 30 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM...

INZ021-028>031-035>049-051>057-060>065-067>072-301400-
/O.EXP.KIND.FR.Y.0006.000000T0000Z-111030T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
858 AM EDT SUN OCT 30 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

AREAS OF FROST REMAIN ACROSS MUCH OF THE FORECAST AREA THIS
MORNING...HOWEVER TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 30S
BY LATER THIS MORNING AND FROST WILL NO LONGER BE A THREAT.

$$

SMF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:57 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 29, 1:57 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
157 PM EDT SAT OCT 29 2011

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A WEAK UPPER WAVE WILL PASS THROUGH THE AREA THIS
MORNING...BRINGING MAINLY MIDLEVEL CLOUD COVER TO THE AREA. THIS
WAVE WILL CLEAR OUT QUICKLY ALLOWING HIGH PRESSURE AND MOSTLY
CLEAR SKIES TO REASSERT THEMSELVES TODAY THROUGH EARLY SUNDAY.
ANOTHER QUICK MOVING UPPER WAVE WILL PUSH THROUGH THE AREA LATE
SUNDAY THROUGH SUNDAY NIGHT...BRINGING THE POSSIBILITY OF SHOWERS
TO THE AREA. HIGH PRESSURE AND ASSOCIATED DRY CONDITIONS WILL
RETURN AGAIN THROUGH THE EARLY PORTION OF THE COMING WEEK...WITH A
STRONGER SYSTEM APPROACHING MID TO LATE WEEK AND BRINGING
ADDITIONAL OPPORTUNITY FOR SHOWERS.

&&

.NEAR TERM /REST OF TODAY/...

FROST ADVISORY WAS ALLOWED TO EXPIRE THIS MORNING.
MEANWHILE...THE THIN MIDLEVEL CLOUD DECK WILL PASS QUICKLY THIS
MORNING...AND CLEAR SKIES WILL PREVAIL OVER MUCH OF THE AREA. CU RULE
AND WEAK CYCLONIC FLOW SUGGEST AT LEAST SOME CUMULUS FORMATION
ACROSS THE NORTHEASTERN THIRD TO HALF OF THE FORECAST AREA THIS
AFTERNOON...BUT STILL AMPLE SUNSHINE TO BE HAD MOST AREAS.

ON TEMPS...A CONSENSUS SOLUTION APPEARS BEST THAN ANY ONE MOS OUTPUT
BASED ON LOW LEVEL TEMP AND THICKNESS PROGS COMPARED TO PERSISTENCE.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

FOCUS IS ON POPS LATE SUNDAY THROUGH SUNDAY NIGHT. A GUIDANCE
BLEND SANS NAM CONTINUES TO APPEAR BEST...AS NAM IS A BIT OF A
NORTHERN OUTLIER.

HIGH PRESSURE WILL KEEP CONDITIONS CLEAR UNTIL LATE TONIGHT AS
SOME HIGH CLOUDS BEGIN SPILLING INTO THE AREA AHEAD OF THE NEXT
SYSTEM. THIS SYSTEM LOOKS SOMEWHAT STRONGER WITH BETTER MOISTURE
AVAILABILITY...AND MOS POPS LOOK OK LATE SUNDAY INTO SUNDAY NIGHT.
BEST SHOT AT PRECIP WILL BE SUNDAY EVENING...AS COLUMN MOISTENS
QUICKLY AS BEST LIFT PUSHES THROUGH BUT DRIES OUT FROM ABOVE
QUICKLY LATE SUNDAY NIGHT.

ON TEMPS...MOS LOOKS TOO COOL EACH NIGHT BASED ON LOW LEVEL TEMP
AND THICKNESS PROGS...AND LEANED TOWARD WARMER MET ON MINS. ON MAX
TEMPS...AFOREMENTIONED LOW LEVEL PROGS SUGGEST A SOMEWHAT COOLER
CONSENSUS APPROACH IS BEST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

GFS SUGGESTS A PROGRESSIVE FLOW THROUGH NEXT WORK WEEK WITH A
RIDGE OF HIGH PRESSURE BUILDING ACROSS INDIANA THROUGH WEDNESDAY.
A QUICK MOVING UPPER DISTURBANCE IS EXPECTED TO PUSH THROUGH THE
AREA ON WEDNESDAY NIGHT AND THURSDAY AND ALLBLEND HAS INCLUDED
POPS THEN. UPPER TROUGH QUICKLY EXITS ON FRIDAY AS RIDGING RETURN
TO THE PATTERN ALOFT. NEAR SEASONABLE HIGHS AND LOWS ARE EXPECTED.

&&

.AVIATION /DISCUSSION FOR THE 18Z TAFS/...

VFR CONDITIONS EXPECTED.

SLIGHTLY NEGATIVE CU RULE NEAR LAF AND IND MAY RESULT IN SOME SCT
CU THIS AFTERNOON...HOWEVER LOSS OF DAYTIME HEATING AND BUILDING
RIDGE OF HIGH PRESSURE OVER INDIANA WILL RESULT IN CLEAR SKIES TONIGHT.

STRONG WARM AIR ADVECTION ON THE BACKSIDE OF THE RIDGE IS EXPECTED
TO RESULT IN SOME MIDDLE AND HIGH CLOUDS INVADING CENTRAL INDIANA
DURING THE OVERNIGHT HOURS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...NIELD/SMF
SHORT TERM...NIELD
LONG TERM....PUMA
AVIATION...JP
Hazardous weather outlook, Oct 29, 9:24 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 AM EDT SAT OCT 29 2011

INZ021-028>031-035>049-051>057-060>065-067>072-301330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
924 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: HIGH PRESSURE AND MOSTLY CLEAR SKIES WILL BE THE RULE
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FROST WILL BE POSSIBLE AGAIN EARLY SUNDAY MORNING.

DISCUSSION: COLD AIR IN PLACE WILL LEAD TO THE POTENTIAL OF FROST
AGAIN EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

Nearby

Frost Advisories in Indiana, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.